Volume 30, Issue 1 (4-2022)                   JSSU 2022, 30(1): 4424-4430 | Back to browse issues page

XML Persian Abstract Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Jahanshahiafshar Z, Yazdizadeh M, Nafarzadeh S, Mohammadi M, GHorbani H. An Attached Odontoma to the Roots of a Mandibular Molar Tooth: A Case Report. JSSU 2022; 30 (1) :4424-4430
URL: http://jssu.ssu.ac.ir/article-1-5624-en.html
Abstract:   (792 Views)
Introduction: Odontomas are the most common odontogenic tumors. These lesions are usually considered a hamartoma than a neoplasm. Unlike normal tooth morphology, tissue arrangement is irregular in these lesions. Odontoma has self-limiting and slow growth, and if left untreated, its size will not increase over time. Most of these lesions are clinically asymptomatic and are detected on routine radiographs prepared for other purposes. Odontomas usually are located pericoronally and cause tooth eruption disorders such as the lack of permanent teeth or retention of deciduous teeth. In some cases, an odontoma can cause swelling and expansion of the jaw. The purpose of the current report is presenting an unusual complex odontoma in a 10-year-old boy, which was closely related to the roots of tooth #30. Odontomas are usually located pericoronally and near the roots of adjacent teeth, separated by a septum of bone. There are a few reported cases such as the current case, with fusion to the tooth structure. There was slight intraoral swelling and tenderness in the affected region. Unlike most reported cases, tooth eruption disturbance was not observed. Extreme proximity of odontoma and the roots of tooth were detected in Cone-beam Computed Tomography examination. Separative bone septum and the sharp outline of the tooth roots did not detected. The lesion and the related tooth were removed by surgical treatment, and the patient was followed for 2 years.
Full-Text [PDF 766 kb]   (326 Downloads)    
Type of Study: case report | Subject: General
Received: 2021/12/4 | Accepted: 2021/12/14 | Published: 2022/04/4

Add your comments about this article : Your username or Email:

Send email to the article author

Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

© 2024 CC BY-NC 4.0 | SSU_Journals

Designed & Developed by : Yektaweb